Ask a Vet Archive

When it comes to your pet's health, there's no such thing as a dumb question. Search questions real clients have submitted to our popular Ask a Vet Q&A series, and then submit a question of your own.

  • This is directed to the vet in Williamsburg, VA location concerning Andy. I started the doxycycline regimen Friday evening 9/7 - as directed, 1.5 pills. I stopped after giving him the second dosage Saturday morning when I noticed that his urine was dark brown with a tinge of red. I called and Heather indicated that this can be a side effect - one of many. I put a hold on the liver supplement after 2 pills until I am confident that this is the appropriate solution. I did read where the brown urine can be a result of the liver producing too much bilirubin. Andy's appetite is ok but not great -- takes a lot of prompting -- he's drinking water, but it is Sunday evening and urine color still the same. Gums are pink. -- I'll call first thing tomorrow to discuss and/or bring him in. Thanks, George

    Hi George,
    It sounds like Andy is not acting like himself since starting on this medication. Any medication can have multiple side effects and will affect different pets in different ways. I recommend that you call the Williamsburg hospital to make an appointment for Andy to make sure there isn’t anything more concerning happening. Doxycycline can often cause an upset stomach and there are many ways to help reduce this effect.


Need more information or advice?

Contact your nearest Banfield Pet Hospital to schedule an appointment today.

Tags

Other Concerns